MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number UM-877
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously submitted on a summary report.Subsequently, medtronic has received additional information which is being submitted via this 3500a.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The suture from the opened product was observed to be within the swage.Under magnification, instrument marks were observed at the swaged end of the needle.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Grasping the needle at the swaged end during application can damage the needle as observed.It is recommended that the needle be grasped from the needle body, where the wire is of a full diameter and significantly stronger than at the swaged end.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a low anterior resection procedure, the suture detached from the needle.A new suture was used to complete the procedure.The status of the patient is no injury.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7316206
Report Number9612501-2018-00321
Device Sequence Number109704
Product Code GAM
UDI-Device Identifier20884521033457
UDI-Public20884521033457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberUM-877
Device Catalogue NumberUM-877
Device Lot NumberD6L2528X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1